Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 49, NWS Memphis, TN

June 19, 2015Alcorn County, Prentiss County, Tishomingo County, Mississippi

NWS Memphis, TN issued this flash flood warning at Jun 19, 2015, 10:19 PM CDT for Alcorn County, Prentiss County, Tishomingo County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2015, 10:19 PM CDT (03:19 UTC)
Expired
Jun 20, 2015, 1:15 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Alcorn County, MS, Prentiss County, MS, Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 83 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 3.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

773 
WGUS54 KMEG 200319
FFWMEG
MSC003-117-141-200615-
/O.NEW.KMEG.FF.W.0049.150620T0319Z-150620T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1019 PM CDT FRI JUN 19 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
  SOUTHEASTERN ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...
  CENTRAL TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...

* UNTIL 115 AM CDT

* AT 1018 PM CDT...FIRE DEPARTMENT ESTIMATES 2 TO 4 INCHES OF RAIN
  HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 3 HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOONEVILLE...IUKA...TISHOMINGO STATE PARK...BURNSVILLE...
  TISHOMINGO...BURTON...THRASHERS...MIDWAY...RIENZI...MARIETTA...
  PADEN...HOLTS SPUR...BLYTHE CROSSING...ALTITUDE...HOBO STATION...
  OLDHAM...DENNIS...THRASHER...CARTER BRANCH AND PETERTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3456 8814 3450 8850 3476 8862 3483 8811

$$
1 follow-up statement
500 
WGUS74 KMEG 200614
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
114 AM CDT SAT JUN 20 2015

MSC003-117-141-200624-
/O.EXP.KMEG.FF.W.0049.000000T0000Z-150620T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRENTISS MS-ALCORN MS-TISHOMINGO MS-
114 AM CDT SAT JUN 20 2015

...THE FLASH FLOOD WARNING FOR EASTERN PRENTISS...SOUTHEASTERN ALCORN
AND CENTRAL TISHOMINGO COUNTIES WILL EXPIRE AT 115 AM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3456 8814 3450 8850 3476 8862 3483 8811

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 8:55 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 19, 8:55 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
855 PM CDT FRI JUN 19 2015

.DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES THIS
EVENING CENTER THE REMNANTS OF BILL JUST NORTHEAST OF METROPOLIS
ILLINOIS. SHORTWAVE TROUGHS ROTATING AROUND THE REMNANTS ARE
PRODUCING BANDS OF RAIN SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
THE MID SOUTH WITH THE BEST COVERAGE AS OF 8 PM CDT OVER NORTH
MISSISSIPPI.

LATEST HRRR AND THE 00Z WRF MODELS INDICATE BILL WILL MOVE EAST
OVERNIGHT WITH THE BEST CHANCES FOR ANY ADDITIONAL SHOWER
ISOLATED THUNDERSTORM DEVELOPMENT OCCURRING PREDOMINANTLY ACROSS
PORTIONS OF NORTHEAST MISSISSIPPI AND WEST TENNESSEE NEAR THE
TENNESSEE RIVER. WILL UPDATE POPS AND ALL OTHER ELEMENTS AS NEEDED
TO REFLECT CURRENT TRENDS.

UPDATED GRIDS WILL BE AVAILABLE SHORTLY.

CJC

&&

.PREV DISCUSSION... /ISSUED 633 PM CDT FRI JUN 19 2015/

UPDATE...AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 323 PM CDT FRI JUN 19 2015/

DISCUSSION...

REMNANTS OF BILL CONTINUE TO AFFECT THE MIDSOUTH THIS AFTERNOON.
BANDS OF SHOWERS AND THUNDERSTORMS CONTINUE TO ROTATE AROUND THE
CENTER WHICH IS NOW LOCATED NEAR POPLAR BLUFF. WINDS HAVE BEEN
GUSTY WITH SPEEDS NEAR 30 MPH AT TIMES. RAINFALL AMOUNTS HAVE NOT
BEEN AS HIGH AS PREVIOUSLY THOUGHT THUS WILL GO AHEAD AND CANCEL
THE FLASH FLOOD WATCH. THERE WILL STILL BE THE CHANCE FOR
LOCALIZED FLASH FLOODING IF THUNDERSTORMS TRAIN FOR A PERIOD OF
TIME OVER A PARTICULAR LOCATION BUT THAT COULD OCCUR ANYWHERE IN
THE CWA. IN ADDITION...ISOLATED TORNADOES WILL STILL BE POSSIBLE
WITHIN SOME OF THE THUNDERSTORMS MOVING THROUGH WEST TENNESSEE AND
NORTHEAST MISSISSIPPI.

THE CENTER OF BILL WILL CONTINUE TO PUSH OFF TO THE NORTHEAST
TONIGHT. BY SATURDAY MORNING...LINGERING SHOWERS AND THUNDERSTORMS
WILL LIKELY ONLY REMAIN ACROSS WEST TENNESSEE NEAR THE TENNESSEE
RIVER AND POSSIBLY NORTHEAST MISSISSIPPI.

ONCE BILL DEPARTS...ALL ATTENTION WILL TURN TO THE HEAT AS AN
UPPER RIDGE WILL BUILD OVER THE AREA BY THE LATTER PART OF THE
WEEKEND INTO MUCH OF NEXT WEEK. HIGHS WILL REACH INTO MID TO UPPER
90S. THE COMBINATION OF THE HOT TEMPERATURES AND HIGH HUMIDITY
WILL PRODUCE HEAT INDICES 105 DEGREES OR GREATER POSSIBLY AS EARLY
AS SUNDAY. THESE CONDITIONS MAY CONTINUE THROUGH AT LEAST
THURSDAY. ISOLATED DIURNAL THUNDERSTORMS MAY OCCUR DURING THE
AFTERNOON AND EARLY EVENING HOURS ON WEDNESDAY AND
THURSDAY...OTHERWISE EXPECT DRY CONDITIONS TO OCCUR.

BY THE END OF THE WEEK...MODELS ARE SHOWING THE RIDGE BREAKING
DOWN ALLOWING FOR A FRONT TO APPROACH THE AREA. BETTER CHANCES FOR
SHOWERS AND THUNDERSTORMS MAY OCCUR IF THIS HAPPENS BUT SOMETIMES
THE RIDGE ENDS UP HANGING ON LONGER. WILL HAVE TO WAIT AND SEE.

KRM
&&
.AVIATION...00Z TAF CYCLE

REMNANTS OF BILL TRACKING JUST NORTH OF THE AREA. NUMEROUS SHRAS AND
SCATTERED TSRAS WILL MOVE ACROSS THE MIDSOUTH THROUGH EARLY THIS
EVENING. EXPECT MAINLY VFR CONDS WITH MVFR...ISOLD IFR...CONDS IN
THE BANDS OF SHRAS/TSRAS. PRECIPITATION WILL START TO TAPER OFF
THIS EVENING. EXPECT MAINLY VFR CONDS OVERNIGHT WITH SOME LOW
CLOUDS POSSIBLE AT KMKL AND KTUP TOWARD MORNING. VFR CONDS RETURN
AREAWIDE SATURDAY MORNING AS THE REMNANTS OF BILL DEPART. WINDS
WILL BE STRONG ACROSS MUCH OF THE AREA THIS AFTERNOON WITH GUSTS
UP TO 30 KTS AT KMEM...KJBR AND KMKL. WINDS WILL DIMINISH THIS
EVENING. STRATUS IS EXPECTED TO DEVELOP AROUND SUNRISE...MOST
LIKELY NEAR MKL AND TUP RESULTING IN MVFR CIGS...BUT SHOULD MIX OUT
BY MID MORNING.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 19, 8:56 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
856 PM CDT FRI JUN 19 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
856 PM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL MAY PRODUCE
LOCALIZED FLASH FLOODING ACROSS PORTIONS OF NORTH MISSISSIPPI AND
WEST TENNESSEE NEAR THE TENNESSEE RIVER THROUGH THE REMAINDER OF
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXCESSIVE HEAT WILL OCCUR SUNDAY THROUGH THURSDAY WITH AFTERNOON HEAT
INDEX READINGS POSSIBLY IN EXCESS OF 105 DEGREES. A HEAT ADVISORY
MAY BECOME NECESSARY FOR MUCH OF THE MIDSOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 19, 5:20 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CDT FRI JUN 19 2015

MSZ004-005-009-013-014-192315-
UNION MS-TIPPAH MS-ALCORN MS-PRENTISS MS-LAFAYETTE MS-
520 PM CDT FRI JUN 19 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 615 PM CDT FOR...

UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 518 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT
LEAST 40 MPH AND LOCALLY HEAVY RAINFALL WAS LOCATED ALONG A LINE
EXTENDING FROM NEAR THEO TO NEAR CAMBRIDGE...AND MOVING EAST AT 15
MPH.

PEOPLE IN UNION...TIPPAH...ALCORN...NORTHWESTERN PRENTISS AND
NORTHEASTERN LAFAYETTE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3438 8898 3438 8924 3434 8925 3439 8948
      3452 8931 3450 8925 3457 8925 3460 8920
      3460 8909 3468 8909 3494 8874 3495 8836
      3484 8837
TIME...MOT...LOC 2218Z 274DEG 15KT 3489 8872 3443 8933
Local storm report, Jun 19, 5:42 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     2 N PARIS               36.33N 88.31W
06/19/2015                   HENRY              TN   EMERGENCY MNGR

            ONE MOBILE HOME DESTROYED SEVERAL HOMES DAMAGED. MULTIPLE
            TREES DOWN SOME ON HOMES. DAMAGE CONCENTRAITED AROUND
            GUTHRIE ROAD. REMNANTS OF TS BILL.

&&

JDS
Local storm report, Jun 19, 6:04 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     2 N PARIS               36.33N 88.31W
06/19/2015                   HENRY              TN   EMERGENCY MNGR

            ONE MOBILE HOME DESTROYED SEVERAL HOMES DAMAGED. MULTIPLE
            TREES DOWN SOME ON HOMES. DAMAGE CONCENTRAITED AROUND
            GUTHRIE ROAD AND NORTH POPLAR ST. FUNNEL CLOUD REPORTED.
            REMNANTS OF TS BILL.

&&

JDS
Local storm report, Jun 19, 9:34 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
934 PM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     FLASH FLOOD      3 NNE NEW ALBANY        34.53N 89.00W
06/19/2015                   UNION              MS   LAW ENFORCEMENT

            CAR RAN OFF ROAD AND INTO DITCH DUE TO HIGH WATER ON
            HIGHWAY 15 NEAR COUNTY ROAD 83.

&&

AJC
Local storm report, Jun 19, 10:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 PM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     FUNNEL CLOUD     1 N JACKSON             35.65N 88.83W
06/19/2015                   MADISON            TN   TRAINED SPOTTER

            REPORT OF A FUNNEL CLOUD ABOUT ONE MILE NORTH OF JACKSON
            HOSPITAL.

0440 PM     TSTM WND DMG     2 N PARIS               36.33N 88.31W
06/19/2015                   HENRY              TN   EMERGENCY MNGR

            ONE MOBILE HOME DESTROYED SEVERAL HOMES DAMAGED. MULTIPLE
            TREES DOWN SOME ON HOMES. DAMAGE CONCENTRAITED AROUND
            GUTHRIE ROAD AND NORTH POPLAR ST. FUNNEL CLOUD REPORTED.
            REMNANTS OF TS BILL.

0902 PM     FLASH FLOOD      3 NNE NEW ALBANY        34.53N 89.00W
06/19/2015                   UNION              MS   LAW ENFORCEMENT

            CAR RAN OFF ROAD AND INTO DITCH DUE TO HIGH WATER ON
            HIGHWAY 15 NEAR COUNTY ROAD 83.

&&

AJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:01 PM CDTFlash Flood WarningMEGLafayette, Prentiss, Tippah, Union3 hr
Jun 19, 10:17 PM CDTFlash Flood WarningMEGLafayette, Panola, Union3 hr
Jun 19, 11:44 PM CDTRiver Flood WarningMEGLafayette, Marshall, Union13 hr

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.